Alert archive / Florida / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 26, 1996, 8:29 PM EDT for Alachua County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1996, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 26, 1996, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 270032 FFWJAX FLC001-270230- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 829 PM EDT WED JUN 26 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...ALACHUA COUNTY AT 826 PM WEATHER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUE IN THE GAINESVILLE AREA OF ALACHUA COUNTY. AT 825 PM EDT A STORM SPOTTER REPORTED 1 TO 2 FEET OF WATER ON PARTS OF ROUTE 441 IN GAINESVIL .AN ADDITIONAL HALF INCH TO 1 INCH OF RAIN THE NEXT HOUR WILL MAKE THE FLOODING CONTINUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROA.DWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:42 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 2:42 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUN 26 1996 LTST SFC ANAL SHOWS FRNT IN THE VCNTY OF SAV GA EXTDG ACROSS CNTRL GA NORTH OF WAYCROSS. SFC ANAL ALSO SHOWS C-BRZ FRNT STARTING TO MOV IN ACROSS SE GA AND JUST OFF SHORE THE NE FL COAST. 88D SHOWS ACTVTY BEGINNING TO INCREASE IN COVERAGE AND INTENSITY ACROSS SE GA DUE TO C-BRZ AND FRNT INTERACTION. WITH FRNT NEARLY STATIONARY THRU TMRW AFTN ACROSS EXTREME SE GA...MODIFIED CAPES ABOVE 3000...AND PRECIP WATER CLOSE TO 2 INCHES...I XPC POPS TO REMAIN IN THE GOOD RANGE TONITE AND TOMORROW WITH HIGHER POPS ACROSS NE FL AS IT REMAINS IN WARM SECTOR. FOR TEMPS...I XPC FL FA TO REMAIN NEAR 90 TO LOWER 90S AND MID 80S IN SE GA TOM AS FRNT IS XPCD TO BE NEAR THE GA/FL STATE LINE BY 12Z. JAX TB 076/091 070/090 072 18553 GNV TB 074/093 068/091 071 18453 SSI TE 077/088 074/089 075 18543 SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Jun 26, 10:21 PM EDT | Flash Flood Warning | JAX | Duval | 2 hr |
| Jun 26, 10:44 PM EDT | Flash Flood Warning | JAX | Clay | 2 hr |
| Jun 27, 12:30 AM EDT | Flash Flood Warning | JAX | Duval | 2 hr |
Nearby
Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.